Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 107, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 11, 2006, 6:12 AM CDT for Camden County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2006, 6:12 AM CDT (11:12 UTC)
- Expired
- Sep 11, 2006, 9:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Camden County, MO
The radar
The Springfield radar (KSGF), 106 km from the middle of the area, began a volume at 11:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 204 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1958 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 111114
FFWSGF
MOC029-111415-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
612 AM CDT MON SEP 11 2006
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CAMDEN COUNTY IN CENTRAL MISSOURI.
* UNTIL 915 AM CDT
* AT 610 AM CDT...THE PUBLIC REPORTED A FEW INCHES OF WATER FLOWING
OVER LOW WATER CROSSINGS IN SOUTHEAST CAMDEN COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MONTREAL
AND WET GLAIZE
RUNOFF FROM RAINFALL THIS MORNING WILL RESULT IN A CONTINUATION OF
WATER FLOWING OVER LOW WATER CROSSINGS. IN PARTICULAR...LOW WATER
CROSSINGS IN THE VICINITY OF MILL CREEK ARE AT RISK FOR SIX INCHES
OR MORE OF WATER FLOWING OVER THE ROADS. LOW WATER CROSSINGS AT
HIGHWAY BB AND HIGHWAY 7 ARE AT GREATEST RISK AT THIS TIME.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 3790 9275 3790 9261 3780 9257 3787 9242
3802 9241 3800 9251 3807 9259
$$
GAGANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 3:56 AM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Sep 11, 3:56 AM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 356 AM CDT MON SEP 11 2006 .DISCUSSION... MAIN FORECAST CONCERNS WILL BE POPS TODAY THROUGH TUESDAY...AND TEMPERATURES FOR THE FIRST HALF OF THE WORK WEEK. EARLY THIS MORNING A WEAK SURFACE LOW WAS CENTERED OVER EXTREME NORTHEAST KANSAS. A WARM FRONT STRETCHED EASTWARD FROM THIS LOW ACROSS MID-MISSOURI WHILE A COLD FRONT EXTENDED SOUTHWESTWARD THROUGH SOUTHEAST KANSAS INTO NORTHCENTRAL OKLAHOMA. LOOKING AT THE UPPER LEVELS...RUC ANALYSIS...PROFILERS...AND WATER VAPOR IMAGERY SHOWED AN UPPER DISTURBANCE PUSHING INTO WESTERN IOWA...WITH A WEAKER IMPULSE SPINNING OVER COLORADO. IN ADDITION...A 70 KT 250MB JET STREAK ACROSS NORTHERN OKLAHOMA/ARKANSAS AIDED IN THE DEVELOPMENT OF A SWATH OF SHOWERS WITH EMBEDDED THUNDER ACROSS WESTERN INTO CENTRAL MISSOURI. THE PRECIPITATION WAS FOCUSED IN AN AREA OF GOOD DIVERGENCE IN THE 250-300MB LAYER ASSOCIATED WITH THE LEFT EXIT REGION OF THE UPPER LEVEL JET STREAK. MORE WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WERE ALSO FOUND NEAR THE COLD FRONT ACROSS FAR SOUTHEAST KANSAS AND NORTHEAST OKLAHOMA. FOR TODAY...WENT LIKELY POPS FOR MOST OF OUR MISSOURI COUNTIES...WITH CHANCE POPS ACROSS SOUTHEAST KANSAS. WHILE THE MOST WIDESPREAD AREA OF RAINFALL IS CURRENTLY BEGINNING TO EXIT OUR NORTHEAST COUNTIES...MORE SIGNIFICANT DEVELOPMENT IS EXPECTED BY AFTERNOON. AS THE COLD FRONT PUSHES INTO WESTERN MISSOURI...THE WRF PROGS ANOTHER JET STREAK ACROSS OKLAHOMA WHICH WILL PUT MUCH OF THE FORECAST AREA IN A FAVORABLE REGION FOR DECENT UPPER LEVEL DIVERGENCE. DEPENDING ON THE AMOUNT OF CLOUD COVER...TEMPS MAY BE ABLE TO WARM ENOUGH THIS AFTERNOON TO PRODUCE CAPES APPROACHING 1000 J/KG ACROSS SOUTHCENTRAL MISSOURI. 0-6KM BULK SHEAR WILL BE AROUND 20-25 KTS SO SIGNIFICANT SEVERE WEATHER IS NOT EXPECTED...BUT THERE COULD BE A STRONG STORM OR TWO. WILL HOLD ON TO LIKELY POPS ACROSS FAR EASTERN AREAS FOR THE EVENING WITH CHANCES TAPERING OFF TO SLIGHTS ACROSS WESTERN MISSOURI AS THE SURFACE FRONT AND BEST UPPER FORCING PUSH TO THE EAST. ON TUESDAY...HELD ON TO SOME SLIGHTS/LOW CHANCE POPS MAINLY EAST OF A WARSAW...TO SPRINGFIELD...TO BRANSON LINE AS THE UPPER LOW WILL LINGER ACROSS NORTHEAST MISSOURI. IT WOULDNT BE OUT OF THE QUESTION TO GET A ISOLATED SHOWER OR TWO FROM THIS FEATURE. TEMPERATURES MAY BE A CHALLENGE THE NEXT COUPLE OF DAYS. CLOUDS...PRECIPITATION...AND THE FRONTAL POSITION WILL HAVE A BIG EFFECT ON WHERE HIGHS END UP TODAY. BEST GUESS AT THE MOMENT IS THAT SOUTHCENTRAL MISSOURI WILL WARM INTO THE MIDDLE 80S BEFORE THE FRONT AND BULK OF PRECIPITATION REACH THAT AREA. FURTHER NORTH...COLD AIR ADVECTION AND CLOUD COVER WILL LIKELY KEEP THE NORTHWEST FRINGE OF THE FORECAST AREA IN THE UPPER 70S. ON TUESDAY...IT LOOKS LIKE A PERSISTENT AREA OF STRATUS WILL BLANKET MUCH OF SOUTHEAST KANSAS AND THE MISSOURI OZARKS. IN ADDITION...THE GFS...ECMWF...AND UKMET BRING A BLOB OF COOLER 850MB AIR OVER THE AREA RANGING FROM 8 TO 11 DEG C. WITH THIS IN MIND...MOST OF THE AREA WILL ONLY WARM INTO THE LOWER TO MIDDLE 70S...WITH A FEW UPPER 60S POSSIBLE ACROSS THE LAKE OF THE OZARKS REGION. MADE SOME DOWNWARD TWEAKS TO TEMPERATURES WEDNESDAY AND THURSDAY AS THE GFS...GFS ENSEMBLE...AND UKMET SHOW ONLY A GRADUAL WARMING TREND DURING THE MID-WEEK PERIOD. OTHERWISE...THE REMAINDER OF THE GRIDS LOOK GOOD WITH THE REGION STAYING DRY UNTIL THE UPCOMING WEEKEND. SAW && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. SAW
Hazardous weather outlook, Sep 11, 4:30 AM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 430 AM CDT MON SEP 11 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 430 AM CDT MON SEP 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS CONTAINING LOCALLY HEAVY DOWNPOURS AND CLOUD TO GROUND LIGHTNING. AN ISOLATED STORM OR TWO MAY PRODUCE SMALL HAIL AND WIND GUSTS TO 60 MPH. AREAS AFFECTED AND TIMING: THE ENTIRE OUTLOOK AREA WILL LIKELY BE AFFECTED BY SHOWERS AND THUNDERSTORMS TODAY WITH THE PRECIPITATION TAPERING OFF FROM WEST TO EAST TONIGHT. THE GREATEST POTENTIAL OF STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL BE GENERALLY ALONG AND EAST OF A FORT LEONARD WOOD TO GAINESVILLE LINE THIS AFTERNOON. DISCUSSION: A COLD FRONT WILL PUSH INTO THE OUTLOOK AREA TODAY. THIS FRONT WILL INTERACT WITH AN UPPER LEVEL DISTURBANCE TO PRODUCE NUMEROUS SHOWERS WITH EMBEDDED THUNDERSTORMS ACROSS THE REGION. IF SUFFICIENT HEATING DEVELOPS ACROSS SOUTHCENTRAL MISSOURI IN ADVANCE OF THE FRONT...A FEW OF THE THUNDERSTORMS COULD PRODUCE SMALL HAIL AND WIND GUSTS APPROACHING 60 MPH. HOWEVER...INSTABILITY AND WIND SHEAR ARE EXPECTED TO BE MARGINAL WHICH WILL KEEP THE THREAT OF SEVERE WEATHER LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE LATEST FORECAST ANALYSIS SUGGESTS THAT A PATTERN WILL DEVELOP THAT IS CONDUCIVE TO STRONG TO SEVERE THUNDERSTORMS BY NEXT WEEKEND OR EARLY NEXT WORK WEEK. LOCAL INTERESTS SHOULD CHECK FUTURE FORECASTS LATER THIS WEEK REGARDING ACTIVE WEATHER POTENTIAL FOR NEXT WEEKEND AND EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT DUE TO THE ISOLATED NATURE OF ANY POTENTIAL SEVERE WEATHER. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER/SAW/CRAMER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 3:53 PM CDT | Flash Flood Warning | SGF | St. Clair | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.